Heroin Batch Kills Four, But NJ Cops Afraid to Issue Warning
CAMDEN — A "bad" batch of heroin possibly laced with fentanyl has left four people dead, according to police.
Extra police were dispatched to look for the bad heroin. However, police would not publicly identify the stamp on the affected bags because users will rush to try and buy it for the extra-strength high.
The batch was sold on the streets of Camden on Friday, according to Camden County Police, sending 12 people to the hospital for overdoses. Four of those people died.
"Yesterday, in a short period of time we experienced a critical spike in overdoses from a bad batch of heroin that we suspect was laced with fentanyl," Camden County Police spokesman Dan Keashen told the Townsquare News Network in a statement.
"Right now the nation is in the midst of a public health crisis with more than 110 people dying a day from opioid overdoses. Friends and family who have someone in their lives suffering through the throes of addiction should identify their location, have naloxone at the ready and try to ensure that the user or their friends are carrying naloxone," Keashen said.
He said the department's sole mission is to preserve life during these outbreaks and get victims to a hospital as quickly as possible.
"If we can maintain the sanctity of life in these situations the user has a chance to detox and get into treatment," Keashen said.